Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 12, 2011, 7:13 PM CDT for Linn County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 7:13 PM CDT (00:13 UTC)
- Expired
- Aug 12, 2011, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
690
WWUS83 KEAX 130013
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT FRI AUG 12 2011
KSZ060-130045-
LINN KS-
713 PM CDT FRI AUG 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINN COUNTY IN EAST
CENTRAL KANSAS UNTIL 745 PM CDT...
AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF BLUE MOUND...OR 9 MILES WEST OF
MOUND CITY...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MOUND CITY AND PRESCOTT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3803 9505 3805 9508 3815 9508 3825 9503
3808 9461 3804 9461 3803 9462
TIME...MOT...LOC 0013Z 310DEG 30KT 3815 9495
$$
DUXWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 12, 7:10 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 12, 7:10 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 710 PM CDT FRI AUG 12 2011 ...UPDATED FOR AVIATION... .DISCUSSION... /350 PM CDT FRI AUG 12 2011/ ONGOING CONVECTIVE ACTIVITY CONTINUES TO GRADUALLY SHIFT SOUTH AND EAST WITH TIME. ASSOCIATED OUTFLOW BOUNDARY CONTINUES TO SETTLE WELL SOUTH OF THE AREA...NOW INTO NORTHERN OKLAHOMA AND SOUTHWESTERN KANSAS. THIS HAS ACTED TO EFFECTIVELY STABILIZE THE AIR MASS ACROSS EASTERN KANSAS AND NORTHWEST MISSOURI THIS AFTERNOON. COMPACT UPPER LEVEL SHORT WAVE TROUGH CONTINUES TO CHURN ALONG THE NORTH AND SOUTH DAKOTA BORDER. ASSOCIATED ASCENT HAS GENERATED A FEW SCATTERED SHOWERS/THUNDERSTORMS ACROSS NORTHEAST KANSAS THIS AFTERNOON. THROUGH THE REMAINDER OF THE AFTERNOON...WHILE ADDITIONAL SCATTERED ACTIVITY WILL BE POSSIBLE GIVEN OVERALL LARGE SCALE ASCENT...HAVE TONED DOWN POPS GIVEN THE STABLE AIR MASS NOW IN PLACE. BY LATER THIS AFTERNOON AND EVENING...ROBUST CONVECTION IS EXPECTED NEAR THE INTERSECTION OF THE SFC LOW AND OUTFLOW BOUNDARY ACROSS SOUTHWESTERN KANSAS. AS INITIAL CONVECTION ORGANIZES...ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP AND GENERALLY MOVE SOUTHEAST INTO PORTIONS OF OKLAHOMA AIDED BY STRENGTHENING LLJ. HOWEVER...MAIN FOCUS OF THE LLJ SHOULD REMAIN ACROSS SOUTHEAST KANSAS INTO SOUTHWESTERN MISSOURI OVERNIGHT WHICH MAY SPARK ADDITIONAL SCATTERED SHOWERS/THUNDERSTORMS WITHIN ISENTROPICALLY LIFTED REGIME. WILL KEEP CHC POPS TO ACCOUNT...MAINLY ALONG AND SOUTH OF THE MISSOURI RIVER. ANY OVERNIGHT ACTIVITY SHOULD PUSH SOUTH AND EAST OF THE FORECAST AREA BY SATURDAY MORNING. VORT MAX ASSOCIATED WITH AFOREMENTIONED UPPER SHORT WAVE TROUGH WILL TRAVERSE THE AREA SATURDAY. AS TEMPERATURES WARM DURING THE AFTERNOON...ASCENT ASSOCIATED WITH THE UPPER TROUGH MAY GENERATE A FEW SCATTERED SHOWERS ACROSS PORTIONS OF NORTH-CENTRAL INTO CENTRAL MISSOURI WITHIN STEEPER LAPSE RATE ENVIRONMENT. BY SATURDAY NIGHT INTO SUNDAY...CANADIAN SFC RIDGE WILL SETTLE SOUTH ACROSS THE REGION BRINGING COOLER TEMPERATURES TO THE REGION. OVERNIGHT LOWS SATURDAY AND SUNDAY WILL LIKELY DIP INTO THE 50S TO LOWER 60S ACROSS MOST LOCATIONS. DEROCHE MEDIUM RANGE (MONDAY THROUGH FRIDAY)... THE SHINNY NEW SMELL WILL HAVE WORN OFF THE ACTIVE PATTERN THAT WILL STILL BE IN PLACE AS WE GET TO NEXT WORK WEEK. ENSEMBLE AND OPERATIONAL MODELS STILL POINT AT SOME TROUGHING PREVAILING ACROSS THE REGION AS MONDAY ARRIVES...WITH A NORTHWEST FLOW ALOFT....BUT THAT THE RIDGE ACROSS THE WESTERN CONUS WILL TRAVERS EAST A BIT QUICKER THAN PREVIOUSLY THOUGHT. WHILE MONDAY WILL STILL BENEFIT FROM BELOW NORMAL TEMPERATURES...THE RETURN TO AROUND NORMAL AUGUST LIKE TEMPERATURES COULD RETURN AS QUICKLY AS TUESDAY...ESPECIALLY ACROSS THE KANSAS-MISSOURI BORDER REGION WITH READINGS RANGING AROUND NORMAL THROUGH THE WEEK WITH OCCASIONAL BOUTS OF COOLER TEMPERATURES ASSOCIATED WITH ANY RAIN. SPEAKING OF RAIN...THE RIDGE AXIS WILL MOVE INTO THE PLAINS...BUT WILL GET BEAT DOWN BY ANOTHER SHORTWAVE MOVING ALONG THE CANADIAN BORDER WEDNESDAY...ULTIMATELY FORCING A WEAK NORTHWEST FLOW BACK ACROSS THE REGION. AS THIS ALL UNFOLDS THERE SHOULD BE SEVERAL SHORTWAVES WITHIN THE LARGER FLOW THAT WILL BRING A REOCCURRING POTENTIAL FOR RAIN TO OUR REGION. BEST POTENTIAL LOOKS TO MOVE THROUGH THE REGION MONDAY NIGHT INTO TUESDAY AS A SHORTWAVE CRESTS THE RIDGE AXIS...BUT WEAK IMPULSES AGAIN WEDNESDAY COULD BRING MORE STORMS. HAVE LEFT A BLEND OF SLIGHT CHANCE TO CHANCE POPS THROUGH MUCH OF NEXT WORK WEEK AS A RESULT. CUTTER && .AVIATION... FOR THE 00Z TAFS...IN THE NEAR TERM SCATTERED SHOWERS CONTINUE TO PUSH OUT OF THE AREA WHILE VFR CONDITIONS PREVAIL. LINGERING CLOUD COVER WILL SLOWLY ERODE OVER THE NEXT FEW HOURS MAKING WAY FOR CLEAR SKIES FOR THE REST OF THE PERIOD. A FEW CU COULD DEVELOP IN THE AFTERNOON HOURS OTHERWISE NOTHING NOTEWORTHY FOR THE PERIOD. LOOKED AT FOG POSSIBILITY THAT FORECAST SOUNDINGS WERE HINTING AT. CONFIDENCE IS LOW IN ANY FOG DEVELOPMENT. IF ANY FOG DOES DEVELOP IT WOULD LIKELY BE PATCHY GROUND FOG. AJ/SF && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Aug 12, 6:43 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 643 PM CDT FRI AUG 12 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 643 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA THIS EVENING...MAINLY IN AREAS SOUTH OF HIGHWAY 50 TOWARD PAOLA...CLINTON AND BUTLER. WHILE THE THREAT FOR SEVERE THUNDERSTORMS IS LOW...AN ISOLATED STORM MAY BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THE THREAT OF RAIN WILL SHIFT INTO SOUTHERN MISSOURI AFTER MIDNIGHT. FURTHER NORTH...PATCHY DENSE FOG MAY BE POSSIBLE BY DAYBREAK ESPECIALLY IN LOW LYING AREAS...INCLUDING LAKE AND RIVER VALLEYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL ARRIVE MONDAY NIGHT INTO TUESDAY. IT IS TOO EARLY TO DETERMINE WHETHER ANY STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUX
In the hours before
Special weather statement, Aug 12, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT FRI AUG 12 2011
KSZ060-130045-
LINN KS-
713 PM CDT FRI AUG 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINN COUNTY IN EAST
CENTRAL KANSAS UNTIL 745 PM CDT...
AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF BLUE MOUND...OR 9 MILES WEST OF
MOUND CITY...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MOUND CITY AND PRESCOTT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3803 9505 3805 9508 3815 9508 3825 9503
3808 9461 3804 9461 3803 9462
TIME...MOT...LOC 0013Z 310DEG 30KT 3815 9495
DUXNearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.